Jump to content
CrazyBoards.org

ADs Make Me Crazy(er)


Recommended Posts

Hi, newbie here.  Need your help and input please. :P

I'm 29, started having severe mood swings and migraines when I was 6 (happy one second, bottomless pit crying the next).  Major depression started when I was 11/12.  Was hospitalized most of the time between 13 and 17.  Most ADs did nothing at this time. 

I was put on Norpramin(Desipramine) when I was 15 and it was like I was on crack - I felt better than I had ever felt, happy, slept 3-4 hours a night and wanted to GO GO GO all day.  This was considered a good thing since before all I wanted to do was sleep or die.  After being released from the institution(seriously) I didn't take my meds regularly and ended up going up and down.  Mostly down.  Been on about 10 different ADs, plus lithium(made me tired, forgetful, fat), various sleeping pills, and AdderallXR(made me want to start my own Fight Club).  Tried the Norpramin again and it had no effect at all. :)

I have an appt. to see a psychiatrist after a 1&1/2 year break.  The ADs I was prescribed before made me :

A)Feel way up, better than perfect, and better than everyone else for a week or 2 until I came crashing down and felt depression & anger crawling under my skin like ravenous cockroaches ready to eat me alive (Lexapro)

or

B)Just the ravenous cockroaches.(Effexor)

or

C)Forgetful/ angry/ blah (Prozac)

Lately I've been up and down throughout the day: wake up happy or depressed, then change mood after a few hours, repeat all day with at least one 2-3 hour period where I want to die(or kill someone else) and one 2-3 hour period where I'm ecstatic.

What the hell is it?  Does anyone else go through this?  Has anything helped you?

Sorry this is so long.  I'm having a coherent moment and wanted to get it all out before I forgot or changed mood. ;)

TIA

PS: Almost forgot to add that in between major ups and downs, I'm mostly dealing with fatigue, brain fog, forgetfulness.

Link to comment
Share on other sites

Oh Tia,

I'm so sorry you have had to deal with all of this from such an early age.  Life must seem very scary to you.  I know it does to me and I did not start dealing with a mood disorder until I was 22.

I'm GLAD that you have an appointment with a Pdoc.  I know with help life can get better for you.  You may be lucky and find the right meds right off the bat or it may take some time but the most important things are take the meds, keep appts with the Pdoc and get a tdoc.  See both once per week until you get stabilized.

I'm no Pdoc but it sound like Bipolar, maybe II, with some mixed episodes and rapid cycling going on.

They have come quite a ways in the last ten years with some medications that can make a difference.

Keep reaching out and searching until you find what works.  You are going to be O.K.  Keep us posted.  We care.

Sincerely,

Rhonda

Link to comment
Share on other sites

Rhonda;

Thank you for replying.  It helps just to talk(type) about it.

Last night I logged off and felt really depressed, angry, and paranoid at the same time.  Thinking that no one would read my post let alone reply.  I felt like an idiot for posting anything especially knowing how there are others here with much more intense problems than the ones I'm going through.  Yadda yadda...  It's frustrating how chemicals can change your thoughts from normal to totally twisted. 

Anyway, thanks again.

Tia

Link to comment
Share on other sites

Tia,

The reactions you have had, euphoric mania, rage, cycling (in your case maybe ultradain cycling because you moods are switching so quickly), to the ADs are common for BPs. Mood stabilzers, mostly the anti-convulsants medications (e.g. Lamictal, Topamax, Trilpetal) are widely used now to treat bipolar and often show very good results once the right combination is found. Adding an atypical anit-psychotic can be helpful to quickly stabilze moods and can also help with sleep.

Be sure to describe to your new pdoc about all of your past history with the ADs and your reaction to them. If a pdoc suggests starting you on yet another AD, repeat yourself again. There are many newer and effective medications now. I hope you and a pdoc can find the right medication or combination of medications to help get your moods stablized.

Link to comment
Share on other sites

Dazed, I had most of the same symptoms you describe. Here is what helped me:

lamictal-300mg. , seroquel-250mg, klonopin-1.5 mg//per day. I am mostly stable, except for today. I keep having outbursts of rage for no apparent reason. I think I just need a break from my kids, but I so want to shove my dh's x-box clear up his ASS!!!!! mel

Link to comment
Share on other sites

Erika;

Thank you for the response and suggestions.  For a long time now I guess I was in denial.  I thought I just had really screwy depression.  Or wanted to think that anyway.  It's only been recently after finding this board and reading others' posts and the similarity in experiences and symptoms that I've been willing to face reality.

Truthfully, I kind of hid some of my symptoms from my pdocs in the past.  I mean why am I gonna complain about having more energy and thinking I've been given THE MEANING AND PURPOSE OF LIFE? ;) Except now most of the happy euphoria is being replaced by paranoia and rage.  Not good.

This board is a great help.  :)

Tia

Link to comment
Share on other sites

Tia, you put into words my exact thoughts!

the only exception was when I told my former pdoc about the "happy moods" is that he told me to enjoy them! That I'd be depressed soon enough...he never mentioned BP. That's part of the reason he is my *former* pdoc.

It took my new tdoc about three sessions before he suggested it and we explored the possibility. At his recommendation, I did get another pdoc, who promptly dx'd me.

I'm now on meds that are slowly but somewhat steadily helping. 'Course I want a miracle NOW ;)

spike

Link to comment
Share on other sites

Spike;

First let me say, I love your name/nym.  I loooove Buffy the Vampire Slayer. :P

Second, glad to know that I'm not the only one. 

I've known others who were BP but their BP was more intense.  There were usually hallucinations involved so I thought that was a requirement to being BP.

I can remember being asked by pdocs and tdocs did I ever have "delusions of granduer" lol.  Like I might say yes?!  Of course I said no, cuz I was pretty sure they weren't delusions.  I mean I really do know THE MEANING AND PURPOSE OF LIFE.  I just can't remember what it was. ;)

Good luck on the meds.  How long have you been taking them?  I hope you get your miracle(I want one too  :) ).

Tia

Link to comment
Share on other sites

;):)   so glad someone else forgot The Meaning and Purpose of Life!

My sh*tty former pdoc had med visits like a cattle call (can we say More Money?)

I was so used to my visits with him being like a revolving door then the fiasco of the last visits that I just shut down...

so I do have a part in not getting proper treatment.

I'm on Wellbutrin, Lamictal, Klonopin, and Restoril for sleep. We are titrating the Lamictal now and then the Wellbutrin. Don't know abut the Klonopin...and no one will get my Restoril away from me (unless they want a sleep-deprived maniac going at them!)

hey, I'll share my miracle with you---even half a one would be good :P

Spike

real-life nickname 'cause I wear my hair super short...kinda like Woodstock!

Link to comment
Share on other sites

Spike;

We really should take notes next time we're given THE MEANING AND PURPOSE OF LIFE, it could be worth a lot of $$$$$.

My last pdoc was the same way.  I would sit in his office and he would open this big medicine closet and stare at all the boxes deciding what to give me.  He would only ask me if I felt better or not.  He never listened to exactly what problems I had with the meds he gave me, just looked at the boxes and did an "eenie-meenie-miney-moe" and gave me something.  No wonder I haven't been back in more than a year......

I've read good things on here about the Lamictal and Wellbutrin.  I hope they help you too.  The miracle sharing goes both ways - if I get one I'll post it here. ;)

Woodstock eh?  He's so cute.  Much cuter than a blood sucking vampire. lol

Take care;

Tia

Link to comment
Share on other sites

Tia-roflmao about the x-box thing!! I'm glad somebody understands. I gave him that stupid thing for Valentine's day. How ironic! Don't think I haven't entertained thoughts of having some important-looking x-box innard's "mysteriously" disappear disallowing the poor machine to ever work again. And "No, honey, we can't afford another one -the kids need new shoes"!!! ;)   How does that sound?

Anyway-I just wanted to let you know that lamictal has a very high success rate for mood stabilization and med-resistant depression. I think for hyper-mania- the kind where you are running down the street naked yelling that you are Jesus- it's not so good. But there are alot of good meds out there. And You must get a new pdoc on the fly, woman! You are not a guinea pig!

OH, btw, my sister is babysitting my kids today and my mom and step-dad are taking them for the whole weekend next weekend. :)   Love , mel

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...